MAUDE Adverse Event Report: CORPORATION STERIS CANADA AMSCO; WASHER/DISINFECTOR

CORPORATION STERIS CANADA AMSCO; WASHER/DISINFECTOR
Model Number 5052
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 07/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A steris service technician arrived onsite following the event to inspect the amsco 5052 single-chamber washer/disinfector and was unable to duplicate the reported event.Upon inspection, the technician found the doors and obstruction safety bars to be functioning properly without issue.The reported event is attributed to user error as the employee should not have tried to manually remove the obstruction from the door.The amsco 5052 operator manual states, "if an obstruction is present at the bottom of the wash chamber door, do not attempt to remove the object.A door safety sensor on the door button detects the obstruction.Door automatically stops from closing and opens completely." the technician counseled the user facility on the importance of following proper procedures for removing obstructions from the washer.No additional issues have been reported.
 
Event or Problem Description
The user facility reported that their amsco 5052 single-chamber washer/disinfector alarmed and that the door was obstructed.As an employee went to remove the obstruction, the door lowered and contacted their hand resulting in an injury.Medical treatment was sought and administered.

Brand Name
AMSCO
Common Device Name
WASHER/DISINFECTOR
Manufacturer (Section D)
CORPORATION STERIS CANADA
490 boulevard armand-paris
quebec, G1C 8 A3
CA  G1C 8A3
Manufacturer (Section G)
CORPORATION STERIS CANADA
490 boulevard armand-paris
quebec, G1C 8 A3
CA   G1C 8A3
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
4402597401
MDR Report Key22842753
Report Number9680353-2025-00034
Device Sequence Number4927011
Product Code MEC
UDI-Device Identifier00724995192952
UDI-Public(01)00724995192952(11)171010
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5052
Device Catalogue NumberFH14042
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2025
Initial Report FDA Received Date08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown